MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G22170
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1, f5 - phone number: (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the nurse used the straightener to straighten the stent, the stent was kink.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution, all zso-7-9 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zso-7-9 device of lot number c2259791 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zso-7-9 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2259791.Instructions for use and label: the notes section of the instructions for use (ifu0045), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precautions section of the instructions for use also states: "care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking of the stent." there is no evidence to suggest that the customer did not follow the instructions for use.(ifu0045) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to the kink occurring while the stent was being straightened potentially as a result of excessive force whilst moving the straightener along the stent.There have been several attempts made to obtain additional information confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity of 1 device, prior to use.Complaint is confirmed based on customer and/or rep testimony.According to the initial report, the patient did not experience any adverse effects due to this occurrence as it occurred prior to patient contact.Investigation findings conclude that a definitive root cause could not be determined.A possible root cause could be attributed to the kink occurring while the stent was being straightened potentially as a result of excessive force whilst moving the straightener along the stent.There have been several attempts made to obtain additional information.Should additional information be made available, the file will be updated accordingly.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 23-oct-2025.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23076156
Report Number3001845648-2025-00473
Device Sequence Number9996774
Product Code FGE
UDI-Device Identifier00827002221703
UDI-Public(01)00827002221703(17)280123(10)C2259791
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22170
Device Catalogue NumberZSO-7-9
Device Lot NumberC2259791
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/18/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown